Jump to content

Cindyrella: Pristiq withdrawal on senior citizens


Cindyrella

Recommended Posts

Hi everyone. I’ve been on 25 mg of Pristiq for almost 2 years. I was on Zoloft for 10 years prior to that but switched because I discovered it was the cause of my stomach issues. Pristiq works great for anxiety (even better than Zoloft)  but I feel so “dead”. I’m never happy nor sad, and rarely laugh or cry. I can’t cry at a funeral of a family member and feel no joy over finally having a grandchild that I always wanted. If I miss a dose by just a few hours I start to get brain zaps. I feel this pill is too strong for me because my heart flutters and my blood pressure is elevated. Since I’m on the lowest dose I decided to just quit. I’ve been off it for 3 days and have flu-like symptoms and horrific brain zaps. I take 75 mg of Plavix for a stent in my artery and the lowest dose of Bystolic for high blood pressure. A few hours ago my blood pressure went so low (53/34) and my pulse was only 44. I felt I was going into shock and could hardly breathe so I took a Pristiq and within 2 hours my blood pressure came back up to normal. Now I’m wondering, do I have to be on this medicine for life?  I’m 68 years old. Is it more difficult for the elderly to get off Pristiq? My daughter takes the same low dose as me and says she can forget to take it for days and has no ill effects.  I was also trying to come off clonopin at the same time. I’ve been on that since I was 40.  It’s affecting my liver and memory. I’m down to half of a 0.5 pill every other night. It took forever to wean off that! I failed so many times. I hate taking drugs and just wish I could be happy and calm without them.

Link to comment
  • ChessieCat changed the title to Cindyrella: Pristiq withdrawal on senior citizens
  • Moderator Emeritus

Hi Cindyrella and welcome to SA,

 

You did the correct thing taking your Pristiq again.  And yes, it is possible to get off it.  I'm 60 years old (25 years on an AD) and have managed to go from Pristiq 100mg and currently at 7mg.  When I was on 100mg I was experiencing mild serotonin syndrome and my diastolic blood pressure was high.  As my dose got lower I also started feeling like my pre-AD days.  I hadn't realised how numb I had been for so many years. 

 

SA recommends tapering by no more than 10% of the current dose followed by a hold of about 4 weeks.  This allows the brain to adapt to not getting as much of the drug.  Why taper by 10% of my dosage?

 

Tips for tapering off Pristiq (desvenlafaxine)

 

With regards to your klonopin it is better to take the same dose every dose, not skip doses, so it would be better to take 0.25mg every night.

 

Please note that SA suggests only tapering one drug at a time, because if you develop issues you will not know what is causing it.

 

Please also see:  taking-multiple-psych-drugs-which-drug-to-taper-first

 

To help us out, please create your drug signature, details of dates, doses, drugs for the last 2 years and years and drug for anything prior to 2 years.  No diagnoses or symptoms please, we like it to be easy to see.  Thank you.  Account Settings – Create or Edit a signature

 

These helped me to understand SA's recommendations:

 

One Theory of Antidepressant Withdrawal Syndrome


What is Withdrawal Syndrome?

 

This is your own introduction topic where you can ask questions about your own progress and journal your progress.

 

 * * * * * *   PLEASE WATCH THIS VIDEO   * * * * * *

Antidepressant Withdrawal Syndrome and its Management

 

MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

Woohoo!!!  Finally off Pristiq   

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  Please DO NOT TAG me -thank you.

Link to comment

Thank you so much ChessieCat.  I learned a lot from your response. I didn’t know about tapering 10% or taking klonopin every night instead of alternating nights. I believe that trying to get off klonopin plus Pristiq at the same time was overwhelming. I do wonder though how you can take 7 mg of Pristiq when the lowest dose is 25 mg and we can’t cut them in half because they are time released.  Or can we cut them up?

You give me hope that I can get off it. I know my dose is tiny but medicine affects me in a big way.

I will ask my husband to help me set up a drug signature. I don’t understand it.

Link to comment
  • Moderator Emeritus

You're welcome 🙂

 

2 hours ago, Cindyrella said:

I do wonder though how you can take 7 mg of Pristiq when the lowest dose is 25 mg and we can’t cut them in half because they are time released.  Or can we cut them up?

 

Please read this topic:  Tips for tapering off Pristiq (desvenlafaxine)

 

I get my tablets compounded with slow release formula.  I get the larger portion of the dose made up + 5mg, 2mg and 1mg doses.  Now I am under 10mg I get 0.5mg doses made.  Recently I have started taking the majority of my dose in the morning and take a small amount at night.

 

You might want to consider switching over to venlafaxine (discussed in post #1 of the tips topic).  If you do decide that you want to do this, please let us know so we can suggest how to change over and what dose to take.

 

2 hours ago, Cindyrella said:

I know my dose is tiny but medicine affects me in a big way.

 

These drugs are strong.  Just before I found SA I tried to reduce from Pristiq 100mg to 50mg.  We don't have 25mg in Australia.  For 3 weeks I experienced extreme cog fog and even walking took my full attention.  I then started researching withdrawal, instead of side effects and found SA, thankfully.  A couple of days later I was unable to type.  I have been professional typist since leaving school at 16 so I knew that something was wrong.  I took extra Pristiq and after about 4 hours I was able to type again and the fogginess was clearing.  Because I had a benchmark I knew that it was because of the drug and not my imagination.

 * * * * * *   PLEASE WATCH THIS VIDEO   * * * * * *

Antidepressant Withdrawal Syndrome and its Management

 

MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

Woohoo!!!  Finally off Pristiq   

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  Please DO NOT TAG me -thank you.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy